Wednesday, September 3, 2008


So far, so good. I started taking Tarceva (oral chemotherapy pill) on Sunday. I haven’t noticed any changes yet. A rash, if any at this dose, will come 7-10 days after you start. Since I am only taking 25mg, I’m not anticipating one to develop. If a rash were to surface, I’m guessing one would come about a week or two after I start 50mg a day. Again, the normal dosage is 150mg. Tarceva does not have some of the side effects of traditional chemotherapy, such as low white blood cells or hair loss. Really the only thing to watch out for is the rash and diarrhea.

I’m hoping and praying that Tarceva will do the trick. The odds are not in my favor, but have they ever been in my favor? I’ve beaten all the odds so far. Since my case is so unique, I’ve just thrown most statistics out the window. The reason why some people are more or less likely to respond to Tarceva depends on a specific genetic mutation. I do not have any genetic mutations which in the long run are probably a good thing. However, in the short term and with respect to Tarceva, the drug actually works a little better with those that do have a mutation. Why am I still taking it you ask? Well, 20-25% of people like me (no genetic mutations) still respond. I feel very healthy right now and it’s time to take that chance. So keep the prayers and support coming. Meg and I love all your comments. Even if we can’t respond all the time, know that we read them and appreciate them. We are both selfless people, so we want to know what you are doing. Don’t be shy. What did you do over the holiday weekend? What are doing this week? Ok – off to watch Project Runway.


Anonymous said...

Thoughts and prayers bud - we all know you will battle through this latest hurdle - but as for your desire to watch project runway?



Suzpotts said...

Happy healthy thoughts to you both as you start Tarceva. We're on your side and hope you kick cancer's butt.
Great picture of you two and Nicole Ritchie, btw! Is that really her?? AMAZING!

Anonymous said...

You definitely know how to make people laugh and cry at the same time! I'm laughing because Lee and I watch project runway...shhhh! And crying because you have such a hope for life and all that it brings. I hope and pray for you and Meg that this new medicine does the trick. In the mean time I got the Waeger Golf Tournament info today and we're signing up!
P.S. Have you been to McDaniel lately to golf...they changed the course. Lee wasn't too happy with it. We went last Saturday.
Anyway! Enjoy the day!
You're in our prayers,
Karin and Lee Geraci

Anonymous said...

Dan and Meg, I have no idea what project runway even is, but probably something interesting to the younger crowd. I want to thank u for posting the summer photos which I very much enjoyed. The first ime u took tarceva, I had high hopes of that being your miracle drug because I had read so many good articles about it and its high effectiveness. And, yes, I was devastated when you had such unpleasant side effects. So now my hopes go up again as u stgart yur low dosage. You know you are in my thoughts and prayers continually.
Love, mom Cicily

Anonymous said...

hope you guys can make it to Katies b-day - we've got our fingers crossed that your meds are going to do the trick - and I hope you both are eating well and resting plenty - (concerned mother you know) - I am about to order some farm raised healthy meats - any interest in getting in on that kind of action? Let me know- you know I am a food freak as well...

Anonymous said...

I am also surprised you watch Project Runway; I'm a huge fan of the show. I'm catching up on the blog after about a week, and I'm keeping fingers crossed that Tarceva works well!